Alert archive / Washington / Small Craft Advisories in 2014
Small Craft Advisory 13, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jan 13, 2014, 5:02 AM PST. It took effect at Jan 13, 2014, 9:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2014, 5:02 AM PST (13:02 UTC)
- In effect from
- Jan 13, 2014, 9:00 AM PST
- Expired
- Jan 13, 2014, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
889 WHUS76 KSEW 131302 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 502 AM PST MON JAN 13 2014 PZZ135-132115- /O.UPG.KSEW.SC.Y.0011.000000T0000Z-140114T0600Z/ /O.EXB.KSEW.GL.W.0009.000000T0000Z-140113T1700Z/ /O.NEW.KSEW.SC.Y.0013.140113T1700Z-140114T0600Z/ PUGET SOUND AND HOOD CANAL- 502 AM PST MON JAN 13 2014 ...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...SOUTHWEST WIND 25 TO 35 KT EARLY THIS MORNING...EASING TO 15 TO 25 KNOTS. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-132115- /O.CON.KSEW.GL.W.0009.000000T0000Z-140113T2000Z/ /O.CON.KSEW.SC.Y.0012.140113T2000Z-140114T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 502 AM PST MON JAN 13 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... * WIND AND WAVES...WEST 25 TO 35 KNOTS...EASING TO 15 TO 30 KNOTS LATE THIS MORNING. WIND WAVES 4 TO 6 FEET...SUBSIDING TO 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-132115- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140113T2000Z/ /O.CON.KSEW.SW.Y.0003.140113T2000Z-140114T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 502 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY... * SEAS...WEST SWELL 14 TO 17 FEET THROUGH TONIGHT. * WIND...WEST 15 TO 30 KNOTS...EASING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ170-173-176-132115- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/ /O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 502 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * SEAS...WEST SWELL 14 TO 17 FEET THROUGH TONIGHT. * WIND...WEST 15 TO 30 KNOTS...EASING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-132115- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/ /O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 502 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * SEAS...WEST SWELL 11 TO 14 FEET THROUGH TONIGHT. * WIND...WEST 15 TO 30 KNOTS...EASING LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-132115- /O.CON.KSEW.RB.Y.0002.000000T0000Z-140114T1200Z/ GRAYS HARBOR BAR- 502 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * BAR CONDITION...ROUGH WITH BREAKERS. * COMBINED SEAS...12 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-132115- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 502 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTHWEST 15 TO 30 KNOTS...EASING THIS EVENING. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
087 WHUS76 KSEW 131700 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PST MON JAN 13 2014 PZZ135-140100- /O.CAN.KSEW.GL.W.0009.000000T0000Z-140113T1700Z/ /O.EXT.KSEW.SC.Y.0013.000000T0000Z-140114T0200Z/ PUGET SOUND AND HOOD CANAL- 900 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 6 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WARNING. * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE THIS AFTERNOON. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-140100- /O.CAN.KSEW.SC.Y.0011.000000T0000Z-140113T2000Z/ /O.EXT.KSEW.SW.Y.0003.140113T1700Z-140114T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 900 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR THE NEAR SHORE WATERS UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * SEAS...9 TO 11 FEET...IN WESTERLY SWELL...WITH A DOMINANT PERIOD OF 10 OR 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-140100- /O.CAN.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/ /O.EXT.KSEW.SW.Y.0003.140113T1700Z-140114T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * SEAS...9 TO 11 FEET...IN WESTERLY SWELL...WITH A DOMINANT PERIOD OF 12 OR 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ131-132-140100- /O.CON.KSEW.GL.W.0009.000000T0000Z-140113T2000Z/ /O.CON.KSEW.SC.Y.0012.140113T2000Z-140114T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 900 AM PST MON JAN 13 2014 ...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... * WIND AND WAVES...WEST 15 TO 30 KNOTS...WITH GUSTS TO 40 KNOTS THIS MORNING. WIND EASING THIS EVENING. WIND WAVES 2 TO 5 FEET...SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-140100- /O.EXT.KSEW.SC.Y.0011.000000T0000Z-140114T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 900 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 6 PM PST THIS EVENING... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS...EASING LATE TODAY. WIND WAVES 2 TO 4 FEET...SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-140100- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/ /O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 900 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * SEAS...10 TO 12 FEET...IN WESTERLY SWELL...WITH A DOMINANT PERIOD OF 12 OR 13 SECONDS. * WIND...WEST 15 TO 25 KT...EASING LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-140100- /O.CON.KSEW.RB.Y.0002.000000T0000Z-140114T1200Z/ GRAYS HARBOR BAR- 900 AM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH LATE TODAY. * COMBINED SEAS...7 TO 9 FEET...BUILDING TO 10 OR 11 FEET LATE TODAY. * TIME OF FIRST EBB...AROUND 245 PM PST TODAY. * TIME OF SECOND EBB...AROUND 315 AM TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
393 WHUS76 KSEW 132007 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1207 PM PST MON JAN 13 2014 PZZ131-132-140415- /O.EXP.KSEW.GL.W.0009.000000T0000Z-140113T2000Z/ /O.CON.KSEW.SC.Y.0012.000000T0000Z-140114T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1207 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 10 PM PST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WIND AND WAVES...WEST WINDS OF 15 TO 30 KNOTS WILL EASE THIS EVENING. THERE MIGHT BE A FEW GUSTS NEAR 35 KNOTS EARLY THIS AFTERNOON. WIND WAVES OF 2 TO 5 FEET WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-140415- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/ /O.CON.KSEW.SW.Y.0003.140114T0000Z-140114T1200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1207 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * SEAS...11 TO 13 FEET...IN WESTERLY SWELL. * WIND...WEST 15 TO 25 KNOTS...EASING TO 10 TO 15 KNOTS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-140415- /O.CON.KSEW.RB.Y.0002.000000T0000Z-140114T1200Z/ GRAYS HARBOR BAR- 1207 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 4 AM PST TUESDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH LATE TODAY. * COMBINED SEAS...7 TO 9 FEET...BUILDING TO 10 OR 11 FEET LATE TODAY. * TIME OF FIRST EBB...AROUND 245 PM PST TODAY. * TIME OF SECOND EBB...AROUND 315 AM TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-140200- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1207 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 6 PM PST THIS EVENING... * WIND AND WAVES...SOUTHWEST WIND OF 15 TO 25 KNOTS WILL EASE LATE TODAY. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-140200- /O.CON.KSEW.SC.Y.0013.000000T0000Z-140114T0200Z/ PUGET SOUND AND HOOD CANAL- 1207 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 6 PM PST THIS EVENING... * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS WILL EASE THIS AFTERNOON. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-140415- /O.CON.KSEW.SW.Y.0003.000000T0000Z-140114T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 1207 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR THE NEAR SHORE WATERS AND WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 4 AM PST TUESDAY... * SEAS...9 TO 11 FEET...IN WESTERLY SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
748 WHUS76 KSEW 132227 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 227 PM PST MON JAN 13 2014 PZZ170-173-176-140630- /O.CAN.KSEW.SC.Y.0011.000000T0000Z-140114T0000Z/ /O.EXT.KSEW.SW.Y.0003.140113T2227Z-140114T1200Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 227 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR THE COASTAL WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER FROM 10 NM TO OUT TO 60 NM UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * SEAS...11 TO 13 FEET...IN WESTERLY SWELL...WITH A DOMINANT PERIOD OF 13 OR 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-140630- /O.EXT.KSEW.RB.Y.0002.000000T0000Z-140114T1400Z/ GRAYS HARBOR BAR- 227 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FROM THE GRAYS HARBOR BAR UNTIL 6 AM PST TUESDAY... * BAR CONDITION...MODERATE...BECOMING ROUGH THIS EVENING...AND THEN MODERATE ON TUESDAY. * COMBINED SEAS...7 TO 9 FEET...BUILDING TO 10 OR 11 FEET THIS EVENING...AND THEN SUBSIDING TO 7 TO 9 FEET ON TUESDAY. * TIME OF FIRST EBB...AROUND 315 AM PST TUESDAY. * TIME OF SECOND EBB...AROUND 330 PM PST TUESDAY...AND IT WILL BE STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-132-140600- /O.CON.KSEW.SC.Y.0012.000000T0000Z-140114T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 227 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S. STRAIT OF JUAN DE FUCA UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...WEST WINDS OF 15 TO 30 KNOTS WILL EASE DURING THIS THIS EVENING. WIND WAVES OF 2 TO 5 FEET WILL ALSO SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-140200- /O.CON.KSEW.SC.Y.0011.000000T0000Z-140114T0200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 227 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 6 PM PST THIS EVENING... * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE EARLY THIS EVENING. WIND WAVES OF 1 TO 4 FEET WILL ALSO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-140200- /O.CON.KSEW.SC.Y.0013.000000T0000Z-140114T0200Z/ PUGET SOUND AND HOOD CANAL- 227 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD CANAL UNTIL 6 PM PST THIS EVENING... * WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL EASE EARLY THIS EVENING. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-140630- /O.CON.KSEW.SW.Y.0003.000000T0000Z-140114T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 227 PM PST MON JAN 13 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FOR THE NEAR SHORE WATERS AND WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 4 AM PST TUESDAY... * SEAS...10 TO 12 FEET...IN WESTERLY SWELL...WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 3:30 AM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 13, 3:30 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST MON JAN 13 2014
.SYNOPSIS...A WEAK WARM FRONT WILL BRING A FEW MORE SHOWERS TO
WESTERN WASHINGTON TODAY ALONG WITH BREEZY CONDITIONS. DRIER WEATHER
IS FORECAST TUESDAY THROUGH THE END OF THIS WEEK AS AN UPPER LEVEL
RIDGE MOVES INLAND.
&&
.SHORT TERM...MOIST NORTHWEST FLOW ALOFT WILL BRING SHOWERS MAINLY
TO THE COAST AND MOUNTAINS TODAY. THE SNOW LEVEL CLIMBED TO AROUND
4000 FT LAST NIGHT WITH RAIN AT BOTH SNOQUALMIE AND STEVENS PASS.
THE MOUNTAINS ABOVE 4000 FT WILL SEE A FEW MORE INCHES OF SNOW.
EXPECT BREEZY CONDITIONS ACROSS THE LOWLANDS TODAY WITH HIGHS NEAR
50 DEGREES. SHOWERS WILL DECREASE TONIGHT AS AN UPPER LEVEL RIDGE
STARTS TO BUILD INLAND.
THE UPPER LEVEL RIDGE WILL REMAIN OVER THE PAC NW THROUGH THE END OF
THIS WEEK. THIS WILL BRING A PERIOD OF DRY/STABLE WEATHER TO WESTERN
WA. WE SHOULD SEE PARTLY TO MOSTLY SUNNY SKIES WITH PATCHY FOG
DURING THE LATE NIGHT AND MORNING HOURS. TEMPS WILL DROP INTO THE
30S EACH NIGHT /MAYBE A FEW 20S/...WITH HIGHS NEAR 50 DEGREES EACH
DAY. 33
.LONG TERM...THE UPPER LEVEL RIDGE WILL REMAIN OVER WASHINGTON
THROUGH AT LEAST FRIDAY. AN UPPER LEVEL TROUGH WILL THEN KICK THE
RIDGE EAST ON SATURDAY. THIS TROUGH WILL BRING A FEW SHOWERS AND
COOLER WEATHER THROUGH SATURDAY NIGHT. THE MODELS ARE LOOKING DRY
SUN AND MON AS ANOTHER RIDGE DEVELOPS OVER THE AREA. 33
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED OVER THE NEXT 7 DAYS. 33
&&
.AVIATION...LIGHT TO MODERATE NW FLOW ALOFT OVER THE PAC NW. MOIST
IN THE LOWER LEVELS...WITH DRIER AIR IN THE MID AND UPPER LEVELS.
STABLE ATMOSPHERE. WIDESPREAD MVFR CIGS...OCCASIONALLY IMPROVING TO
A LOW VFR DECK. A FEW SHOWERS AND A WEAK CONVERGENCE ZONE TO THE N
KPAE.
KSEA...SOUTH WIND 12-20 KNOTS WITH GUSTS 22-30 KNOTS. CIGS GENERALLY
REMAINING IN THE 1200-2500 FT RANGE THROUGH THE DAY. DTM
&&
.MARINE...ONSHORE FLOW WILL PREVAIL TODAY WITH SMALL CRAFT
CONDITIONS ALL WATERS. STRONGER WESTERLY GRADIENT IN THE STRAIT WILL
PRODUCE GALE FORCE WINDS OF 25 TO 35 KT THROUGH EARLY THIS MORNING.
HAZARDOUS SEAS ABOVE 10 FT WILL CONTINUE ACROSS THE COASTAL WATERS
AND WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA TONIGHT.
ONSHORE FLOW WEAKENS TONIGHT INTO TUESDAY AS SURFACE HIGH PRESSURE
MOVES OVER THE WATERS WITH LITTLE PRESSURE GRADIENT. OFFSHORE FLOW
WILL DEVELOP ON WEDNESDAY AND STRENGTHEN ON THURSDAY. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.
.SMALL CRAFT ADVISORY ALL OTHER WATERS...EXCEPT ADMIRALTY INLET.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 2:23 AM PST | Small Craft Advisory | SEW | 28 hr |
Nearby
Small Craft Advisories in Washington, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.